MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/17/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2010.Approximately 6 years and 6 months after the initial procedure the patient had the first left knee revision on 15 dec 2016 with another exactech knee system.Approximately 6 months after the first revision the patient had a second left knee revision on (b)(6) 2017 with another exactech knee system.Approximately 4 years and 1 month after the second revision the patient had a third left knee revision on (b)(6) 2021.After each of the left total knee replacement surgeries, plaintiff began to suffer from symptoms associated with the defects of exactech knee system as alleged in this complaint, including but not limited so synovitis with aseptic loosening, mechanical loosening, pain and lack of mobility.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D10.Concomitants: tibial tray (204-04-22, (b)(6)) ¿ patellar component (200-02-32, (b)(6)).Femoral component (244-03-02, (b)(6)) ¿ howmedica full dose bone cement x2.H6.Investigation results - the optetrak insert with sn (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s pain cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.The patient has bilateral knee replacements.These devices are used for treatment not diagnosis.This event is for the right knee, not revised.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6) 2010 for degrative arthritis.As of (b)(6) 2024 there is no report of right knee surgical revision.The patient suffers with pain and discomfort.There is no other patient demographic or medical history available.There are no images of the patient/device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, d6a, h6.Mdr section codes updated/corrected: a, b, e, f, g.Date of event is unknown; explant date is unknown.The reason for the reported event cannot be confirmed from the information provided but may be due to prosthesis wear, instability, and loosening, and/or inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16869954
Report Number1038671-2023-00908
Device Sequence Number5460526
Product Code JWH
UDI-Device Identifier10885862063960
UDI-Public10885862063960
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number244-22-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer01/04/2024
08/07/2025
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date01/04/2024
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale